Florida, 2019Damaging Wind in Florida, June 2, 2019
June 2, 2019 · NWS JAX · 1 event in 1 county or zone
Unstable and moist airmass combined with sea breeze forcing produced a few strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Unstable and moist airmass combined with sea breeze forcing produced a few strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 3:07 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 2, 3:07 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
407 PM EDT Sun Jun 2 2019
...NEAR RECORD TEMPS WITH LIMITED RAIN CHANCES THROUGH MONDAY...
...RAIN CHANCES INCREASE BEGINNING TUESDAY...
.NEAR TERM (through Monday night)...
Pattern of predominately hot and dry conditions to continue
due to a dry Nw flow aloft across the area. Some pooling of
low level moisture from a stalled frontal boundary just south
of the I-10 corridor along with seabreezes and outflows will
lead to isolated to scattered mainly afternoon and early evening
storms mainly across Ne Fl. Activity will diminish during the
evening due to loss of heating. The streak of upper 90s across
inland areas to continue again on Monday while coastal areas
will be in the lower/mid 90s before the seabreeze develops
and eventually moves inland to just east of U.S. Hwy 301.
Lows will be from near 70 inland to mid 70s coast.
.SHORT TERM (Tuesday-Wednesday night)...
Nw flow aloft continues across the area as an upper ridge
builds across the central gulf. The low level ridge axis moves
to the Ne of the area which sets up a return flow of moisture
as a backdoor front sweeps through the area. Pw's increase to
1.80 to 2.00 inches across much of the area by late Tuesday onward.
This results in greater coverage of showers/storms which will initially
be mainly across inland areas late Tuesday afternoon as the east
coast seabreeze drives most storms to the west. On Wednesday...
the low level flow lightens some and veers to the south and southeast
allowing for greater pcp coverage as storms will tend to develop closer
to the coast before spreading inland. There will also be a somewhat
downward trend in afternoon temps especially coastal areas where high
temps will be held to less than 90 degrees while areas well inland will
be in the mid/upper 90s on Tuesday and lower/mid 90s Wednesday.
.LONG TERM (Thursday-Sunday)...
A trend more towards climo early June conditions as atmospheric
moisture levels climb to more seasonable levels with PWATs closer
to the 1.75-2.00" range and weak southwest steering flow which
will support diurnal sea breeze activity during the afternoon and
early evening hours, as rainfall chances become more scattered
each day in the 40-60% range and Max Temps remain above normal but
fall below record levels into the lower to middle 90s inland and
upper 80s/near 90 along the coast each afternoon.
&&
.AVIATION...VFR conditions will prevail. VCTS at SGJ as isolated
to scattered showers and thunderstorms will affect the St.
Augustine area till around 00Z. West winds near 10 knots will keep
the east coast seabreeze near the coast this afternoon...with
winds shifting to the se at SSI and SGJ between 18z-20z.
&&
.MARINE...With lingering trof near or just west of the waters expect a
mainly offshore flow at 10-15 knots with seas 2-4 ft through Monday
and local sea breezes along the coast. High pressure builds north
of the waters Monday Night which brings in a surge of easterly
winds but remaining below headlines. Winds veer and decrease some
towards the end of the week as high pressure builds further
offshore.
Rip Currents: A low risk is anticipated for Monday. The risk
is expected to be elevated Tuesday due to a surge of onshore
winds.
&&
.FIRE WEATHER...
Elevated Fire Danger conditions will continue through Monday
across Southeast Georgia and possibly as far south across
the FL/GA border to the I-10 corridor as a hot and dry airmass
settles in place as frontal boundary remains stationary just
south of the I-10 corridor. Afternoon humidities across Se Ga
falling to around 25 percent this afternoon and 30 percent Monday
afternoon along with wind gusts of 15 to 20 mph will lead to
elevated fire danger conditions. Dispersions will be high
along and north of the I-10 corridor. Both moisture levels
and rain chances increase Tuesday as a backdoor front sweeps
through the area.
&&
.Climate...
Daily record high temperatures for June 2-3 at our designated
climate sites:
Sunday Monday
----------------------
Jacksonville 100 (1985) 100 (1985)
Gainesville 99 (1953) 100 (2000)
Alma 100 (1985) 101 (2002)
St. Simons 102 (1998) 103 (1985)
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 97 68 93 / 0 10 0 30
SSI 75 93 78 86 / 0 10 10 20
JAX 71 97 72 90 / 0 10 10 20
SGJ 73 94 76 88 / 10 10 10 20
GNV 71 96 71 94 / 10 10 10 40
OCF 72 94 72 95 / 10 30 0 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
PP/MZ/PWIn the hours before
Special weather statement, Jun 2, 1:31 PM EST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
231 PM EDT Sun Jun 2 2019
FLZ033-125-133-021915-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
231 PM EDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...
* At 231 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near World Golf Village, or 7 miles
east of Green Cove Springs, moving northeast at 15 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Saint Augustine, World Golf Village, Palm Valley, Sawgrass,
Nocatee, South Ponte Vedra, Durbin, Vilano Beach, Guana River State
Park and Anastasia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2984 8122 2992 8148 3000 8161 3021 8136
TIME...MOT...LOC 1831Z 242DEG 14KT 2998 8155
NELSON
Local storm report, Jun 2, 3:07 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
407 PM EDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 5 NNW BAKERSVILLE 29.98N 81.51W
06/02/2019 E0.25 INCH St. Johns FL PUBLIC
PUBLIC REPORT OVER SOCIAL MEDIA ESTIMATED PEA SIZE HAIL
OBSERVED NEAR THE INTERSECTION OF SR16 AND SR16A.
&&
RBRICKERThunderstorm Wind, Clay
- When
- June 2, 4:35 PM EST
- Where
- Clay County, 1.38 mi WSW of Mill Creek
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 30.040, -81.900
Small trees were blown down near the 4600 block of Alligator Blvd. The cost of damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Illinois, June 2 to 13, 2019$33 million · 4 events
- Flash Flood in Missouri, June 2, 2019$5.4 million · 1 event
- Flooding in Missouri, June 2 to 12, 2019$2.0 million · 2 events
- Hail in North Dakota, June 2, 2019$315,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Virginia, June 2, 20195 injured · 1.75 in hail · 17 events
- Hail and Damaging Winds in New York, June 2, 20192 injured · $23,000 · 1 in hail · 9 events
- Damaging Winds in Virginia, June 2, 2019$65,000 · 60 kt wind · 3 events
- Hail in Nevada, June 2, 2019$50,000 · 0.25 in hail · 1 event
- Damaging Winds in North Carolina, June 2, 2019$45,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Maryland, June 2, 20192 in hail · 31 events
- Flash Flood and Hail in West Virginia, June 2, 2019$5,000 · 1.75 in hail · 26 events
- Tornado and Hail in New Mexico, June 2, 2019EF0 · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819497.